MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA REVISION CEMENTED FIXED TIBIAL TRAY LEFT SIZE F; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA REVISION CEMENTED FIXED TIBIAL TRAY LEFT SIZE F; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Muscle/Tendon Damage (4532); Swelling/ Edema (4577); Bursitis (4832)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient required additional physical therapy and was prescribed diclofenac and celebrex for treatment of pes anserinus bursitis, iliotibial band tendonitis, pain, swelling, stiffness, weakness and instability approximately two (2) months following left knee arthroplasty.Initial operative notes noted no intraoperative complications upon implantation of devices.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona revision offset splined uncemented stem extension 3mm x 13mm x +135mm catalog #: 42560313513 lot #: 64799465, persona revision tibial central cone size medium catalog #: 42545000512 lot #: 64643018, persona revision cemented femoral component plus left size 9+ catalog #: 42504606611 lot #: 64857996, persona revision cemented distal femoral augment size 9, 9+ 5mm catalog #: 42556606605 lot #: 64882498, persona revision cemented distal femoral augment size 9, 9+ 5mm catalog #: 42556606605 lot #: 64799265, persona revision cemented distal femoral augment size 9, 9+ 5mm catalog #: 42556606605 lot #: 64769986, persona revision constrained condylar knee left 16mm catalog #: 42512800716 lot #: 64615633, persona revision offset splined uncemented stem extension 6mm x 18mm x +135mm catalog #: 42560613518 lot #: 64769916, refobacin bone cement r 1x40 us catalog #: 110034355 lot #: 942aaa2510, refobacin bone cement r 1x40 us catalog #: 110034355 lot #: 942aaa2510, refobacin bone cement r 1x40 us catalog #: 110034355 lot #: 936bae2505.The device history records were not reviewed as the reported event was not related to the zimmer biomet device.Bursitis is the inflammation or irritation of the bursae (the fluid filled sac that cushions the joint) and is typically caused by repetitive motion, overuse, and pressure to the bursae.Bursitis is a very common condition that can impact any of the joints and can last for a short duration or years.Symptoms the patient can experience include pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.Conservative treatment consists of over the counter (otc) medications pain relievers and anti-inflammatories, rest, ice, elevation, and applying pressure wraps.If conservative treatments fail, physical therapy, aspiration, arthroscopy, or steroid injections may be necessary.The complaint indicates that post-operative bursitis developed and required medical intervention for treatment.Tendonitis is the inflammation or irritation of the tendons and is typically caused by repetitive motion, overuse and pressure to the bursae.Symptoms the patient can experience include pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.This can impact the patients¿ ability to use the joint to its full potential.Patients can experience a decrease with overall activities of daily living, range of motion of the joint, decrease in quality of life, as well as increasing the need for possible over the counter (otc) medications for swelling and pain control.Treatment for tendonitis can consist of otc medications, such as tylenol and anti-inflammatories, prescribed pain medications, physical therapy, rest, ice, elevating the affected joint and steroid injections.Based on the information provided, the root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001822565-2024-00685, 0001822565-2024-00686.H3 other text : event unrelated to zimmer biomet product.

Brand Name
PERSONA REVISION CEMENTED FIXED TIBIAL TRAY LEFT SIZE F
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18825774
Report Number0001822565-2024-00684
Device Sequence Number7720814
Product Code JWH
UDI-Device Identifier00889024562806
UDI-Public(01)00889024562806(17)300228(10)64599642
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42542007501
Device Lot Number64599642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight128 KG
Patient EthnicityNon Hispanic
Patient RaceWhite